Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 28, 2007, 7:10 PM MDT for Lake County, Montana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 7:10 PM MDT (01:10 UTC)
- Expired
- Jun 28, 2007, 7:54 PM MDT
- In force
- 44 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Lake County, MT
The radar
The Missoula radar (KMSX), 44 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3227 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 290111
SVRMSO
MTC047-290200-
/O.NEW.KMSO.SV.W.0028.070629T0110Z-070629T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
710 PM MDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LAKE COUNTY IN NORTHWEST MONTANA...
* UNTIL 800 PM MDT.
* AT 700 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ARLEE...OR ABOUT 19 MILES
NORTH OF MISSOULA...AND WAS MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAINT IGNATIUS AROUND 720 PM MDT...
RONAN AROUND 750 PM MDT...
PABLO AROUND 800 PM MDT.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4762 11367 4762 11367 4762 11387 4759 11394
4750 11392 4747 11396 4740 11387 4729 11390
4726 11383 4714 11394 4714 11412 4716 11416
4763 11418
$$
HENRY2 follow-up statements
000
WWUS55 KMSO 290143
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
743 PM MDT THU JUN 28 2007
MTC047-290200-
/O.CON.KMSO.SV.W.0028.000000T0000Z-070629T0200Z/
LAKE MT-
743 PM MDT THU JUN 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHERN LAKE COUNTY...
* AT 736 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KICKING
HORSE...OR ABOUT 15 MILES SOUTHEAST OF POLSON...AND WAS MOVING
NORTH AT 55 MPH.
LAT...LON 4762 11367 4762 11367 4762 11387 4759 11394
4750 11392 4747 11396 4740 11387 4729 11390
4726 11383 4714 11394 4714 11412 4716 11416
4763 11418
$$
HENRY000
WWUS55 KMSO 290154
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
754 PM MDT THU JUN 28 2007
MTC047-290204-
/O.CAN.KMSO.SV.W.0028.000000T0000Z-070629T0200Z/
LAKE MT-
754 PM MDT THU JUN 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAKE COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 4762 11367 4762 11367 4762 11387 4759 11394
4750 11392 4747 11396 4740 11387 4729 11390
4726 11383 4714 11394 4714 11412 4716 11416
4763 11418
$$
HENRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:14 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 2:14 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 214 PM MDT THU JUN 28 2007 .DISCUSSION...TONIGHT THROUGH FRIDAY NIGHT...LITTLE RELIEF FROM THE HEAT IS EXPECTED AS SOUTHWEST FLOW WILL CONTINUE TO KEEP TEMPERATURES FROM LOWERING TOO MUCH TONIGHT. MANY AREAS MAY BREAK RECORD HIGH MINIMUM TEMPERATURE TONIGHT DUE TO THE WARM NIGHT. SOME RELIEF IS EXPECTED TOMORROW AS A COLD FRONT MOVES THROUGH THE AREA. LITTLE PRECIPITATION IS EXPECTED WITH THIS FRONT...BUT IT MAY HELP DEVELOP THUNDERSTORMS TOMORROW AFTERNOON AND OVERNIGHT. GREATEST THREAT FOR THUNDERSTORMS WILL BE OVER NORTHWEST MONTANA WHERE BEST MOISTURE IS LOCATED. THUNDERSTORMS AS WELL AS A STRONG SURFACE PRESSURE GRADIENT SHOULD BRING WINDY CONDITIONS TO MANY AREAS FRIDAY AFTERNOON. WINDS SHOULD TAPER OFF FRIDAY NIGHT AS SURFACE GRADIENT AND VERTICAL MIXING WEAKEN. SATURDAY WILL STILL BE UNDER THE INFLUENCE OF UPPER LEVEL SOUTHWEST FLOW WITH SOME LINGERING MOISTURE FROM FRIDAYS SYSTEM. THREAT OF SHOWERS AND THUNDERSTORMS WILL LINGER...MAINLY ACROSS THE SOUTH WHERE A STALLED SURFACE BOUNDARY REMAINS. SUNDAY THROUGH THE REMAINDER OF THE WEEK WILL TRANSITION TO AN UNSEASONABLY HIGH UPPER LEVEL RIDGE DEVELOPING OVER THE WESTERN UNITED STATES. IF THE MODELS VERIFY...THE HEIGHTS AND SUBSEQUENT TEMPERATURES THEIR PREDICTING WOULD BE THE HIGHEST SEEN IN THE LAST 6O PLUS YEARS. AT THIS TIME...TEMPERATURES ARE FORECAST 10 TO 12 DEGREES (MAINLY IN THE 90S) ABOVE NORMAL. WILL CONTINUE TO MONITOR LATTER RUNS AND ADJUST UPWARD IF NECESSARY && .AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED TONIGHT...THERE IS AN INCREASED CHANCE OF SOME AFTERNOON THUNDERSTORMS ON FRIDAY...PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...STEGEMILLER LONG TERM....MEAD AVIATION...KOLATA
In the hours before
Local storm report, Jun 28, 6:14 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
614 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST 3 SE FLORENCE 46.60N 114.03W
06/28/2007 E60.00 MPH RAVALLI MT TRAINED SPOTTER
STORM SPOTTER REPORTED SEVERAL WIND GUSTS OF 60 MPH 3 SE
OF FLORENCE. ALSO 4 TO 5 WILD FIRE STARTS HAVE BEEN
REPORTED ALONG THE BITTERROOT MOUNTAINS.
&&
HENRYLocal storm report, Jun 28, 6:46 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
646 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST 3 S STEVENSVILLE 46.47N 114.09W
06/28/2007 E60 MPH RAVALLI MT PUBLIC
PUBLIC REPORTED WIND GUSTS ESTIMATED AT 60 MPH. SEVERAL
LARGE BRANCES WERE BROKEN OFF TREES NEARBY.
&&
HENRYLocal storm report, Jun 28, 6:59 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
659 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 1 S SEELEY LAKE 47.16N 113.48W
06/28/2007 E60 MPH MISSOULA MT PUBLIC
PUBLIC REPORTED ESTIMATED WIND GUST TO 60 MPH 1 MILE
SOUTH OF SEELEY LAKE.
&&
HENRYNearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.